Advertisement

Automatic Control and Computer Sciences

, Volume 52, Issue 7, pp 694–699 | Cite as

The Andronov–Hopf Bifurcation in a Biophysical Model of the Belousov Reaction

  • V. E. GoryunovEmail author
Article
  • 14 Downloads

Abstract

We consider the problem of mathematical modeling of oxidation-reduction oscillatory chemical reactions based on the Belousov reaction mechanism. The process of main component interaction in such a reaction can be interpreted by a phenomenologically similar to it predator–prey model. Thereby, we consider a parabolic boundary value problem consisting of three Volterra-type equations, which is the mathematical model of this reaction. We carry out a local study of the neighborhood of the system’s non-trivial equilibrium state and define a critical parameter at which the stability is lost in this neighborhood in an oscillatory manner. Using standard replacements, we construct the normal form of the considered system and the form of its coefficients, that define the qualitative behavior of the model, and show the graphical representation of these coefficients depending on the main system parameters. The obtained normal form makes it possible to prove a theorem on the existence of an orbitally asymptotically stable limit cycle, which bifurcates from the equilibrium state, and find its asymptotics. To identify the applicability limits of the found asymptotics, we compare the oscillation amplitudes of one periodic solution component obtained on the basis of asymptotic formulas and by numerical integration of the model system. Along with the main case of Andronov–Hopf bifurcation, we consider various combinations of normal form coefficients obtained by changing the parameters of the studied system and the resulting behavior of solutions near the equilibrium state. In the second part of the paper, we consider the problem of diffusion loss of stability of the spatially homogeneous cycle obtained in the first part. We find a critical value of the diffusion parameter at which this cycle of the distributed system loses its stability.

Keywords:

Belousov reaction parabolic system diffusion normal form asymptotics Andronov–Hopf bifurcation 

Notes

ACKNOWLEDGMENTS

This work was supported by the Russian Science Foundation (project no. 14-21-00158).

REFERENCES

  1. 1.
    Belousov, B.P., Periodically acting reaction and its mechanism, in Sbornik referatov po radiatsionnoi meditsine za 1958 g. (Collection of Abstracts on Radiation Medicine for 1958), 1959, pp. 145–147.Google Scholar
  2. 2.
    Belousov, B.P., Periodically acting reaction and its mechanism, in Avtovolnovye protsessy v sistemakh s diffuziei (Autowave Processes in Systems with Diffusion), Gorky, 1981, pp. 176–186.Google Scholar
  3. 3.
    Zhabotinskiy, A.M., Kontsentratsionnye avtokolebaniya (Concentration Self-Oscillations), Moscow: Nauka, 1974.Google Scholar
  4. 4.
    Kolesov, Yu.S., Problem of the adequacy of ecological equations, Dep. VINITI, 1985, no. 1901-85.Google Scholar
  5. 5.
    Glyzin, S.D., Kolesov, A. Yu., and Rozov, N.Kh., Relaxation oscillations and diffusion chaos in the Belousov reaction, Comput. Math. Math. Phys., 2011, vol. 51, no. 8, pp. 1307–1324.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Glyzin, S.D. and Kolesov, A.Yu., Lokal’nye metody analiza dinamicheskikh sistem (Local Methods for Analysis of Dynamical Systems), Yaroslavl: Yarosl. Gos. Univ., 2006.Google Scholar
  7. 7.
    Glyzin, S.D., Kolesov, A.Yu., and Rozov, N.Kh., Finite-dimensional models of diffusion chaos, Comput. Math. Math. Phys., 2010, vol. 50, no. 5, pp. 816–830.MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Glyzin S.D., Dimensional characteristics of diffusion chaos, Autom. Control Comput. Sci., 2013, vol. 47, no. 7, pp. 452–469.CrossRefGoogle Scholar
  9. 9.
    Glyzin, S.D. and Shokin, P.L., Diffusion chaos in the reaction-diffusion boundary problem in the dumbbell domain, Autom. Control Comput. Sci., 2016, vol. 50, no. 7, pp. 625–635.CrossRefGoogle Scholar
  10. 10.
    Glyzin, S., Goryunov, V., and Kolesov, A., Spatially inhomogeneous modes of logistic differential equation with delay and small diffusion in a flat area, Lobachevskii J. Math., 2017, vol. 38, no. 5, pp. 898–905.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Vasil'eva, A.B., Kashchenko, S.A., Kolesov, Yu.S., and Rozov, N.Kh., Bifurcation of self-oscillations of nonlinear parabolic equations with small diffusion, Math. USSR-Sb., 1987, vol. 58, no. 2, pp. 491–503.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Allerton Press, Inc. 2018

Authors and Affiliations

  1. 1.Science Center in Chernogolovka, Russian Academy of Sciences, ChernogolovkaRussia

Personalised recommendations